Seems like improvement....but not really.

Discussion in 'I Have a Question...' started by Auerbach, Sep 1, 2014.

Thread Status:
Not open for further replies.
  1. Auerbach

    Auerbach Well-Known Member

    I just finished a day treatment program last week that I attended for three weeks. I found a good combination of meds that they put me on from the start and being there around people and socializing helped me a lot. This program is only a 2 to 3 week program and i am starting school this week anyway, so I could not keep going to this program even though it helped me. Now I am going back to school in a few days and even though my symptoms, depression and anxiety, have gotten better, i am feeling bad again but in a different way.

    So my depression and anxiety have subsided a bit more, i don't feel that pain and grief like i used to, and no crying bouts, and with the anxiety, i feel less scared and worried and less ruminating and obsessing about things; also the side effects of the meds are starting to get better, the headaches are lessening and the drowsiness has also greatly diminished. So everything seems pretty good, but there is one thing though, my suicidal ideations have increased....i find this weird and strange, but then again i can pin point what it is that I am feeling right now, pretty empty and worthless, like there is no meaning in my life, like i don't matter, like i am nobody, i try and be friends with people and call them or text them, i try and hang out with people, i try and get things done like reading a book or writing a short story, but everything always fails, everything i have done in my life was always a failure. I am tired of being isolated and being in my room all the time reading books or on the computer wasting my life. My life has no meaning, no direction, no purpose, and I am alone. So that is why I think my suicidal ideations have increased. I also know these anti depressants could increase suicidal thinking, I am on Lexapro. I just feel indifferent, no pain, but no contentment either, no happiness, no love, just nothing. I still have low self esteem and self hatred. I did start these new meds about 3 weeks ago so maybe they have not reached their full effect yet, also i just increased the dose of both of them last week, doubling up on the lexapro, so yea, but still it baffles me that for the past several days i have been thinking about death and suicide without feeling depressed, anxious, or anything severe.

    I'm at a standstill.
     
  2. Bullzye

    Bullzye Active Member

    Hi
    it's great that your depression and anxiety have subsided a bit. Maybe in a few weeks your meds will take more effect for the better. I have found that going to school gives me structure and a routine which help. It also gives me something to focus on and put my energy into, maybe it will do the same for you. By going to school you have direction, it will help you have the future you want. Low self esteem and self hatred takes along long time to "get over."
    If your suicidal feelings continue, I would recommend going back to your therapist or doctor. Maybe it is an effect from the meds.
    Is there any other therapy you can have whilst at school?
    Good luck with everything!
     
  3. Auerbach

    Auerbach Well-Known Member

    Thanks bullzye, I appreciate it.
     
  4. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    Really it sounds like the meds are doing what they are made and intended to do. They are cutting the severe depression, anxiety, and crying and lows. Unfortunately, the other half has to come from you . Medications are not like recreational drugs where they make you feel something different or not real and fill you with happy and exuberance (for a very short and temporary time). They are used to get rid of the anxiety and lows that are not real - the inflated lows and false anxiety. Then you have room inside for the real feelings and emotions but they are not just spontaneously there. You need to do something that makes you happy or see something that makes you happy or have happy thoughts to feel happy. The medication takes away the low so it is possible but once it has controlled the unnatural lows and anxiety you can feel normal sad or normal happy again based upon what ever you are doing and the response that would be typical with that.

    The thing is , without those very strong emotions (even if they were artificial from the depression) you are left feeling very empty. It is like pouring the drink from a cup - you might have wanted to get rid of the stale flat drink in the cup but until you fil it with something else you still have nothing to drink. Until you find something to fill it with , you are thirsty and then you start to think maybe that stale flat drink was better than nothing because all you have left is nothing.

    Try to find something you enjoy or remember something you used to enjoy and give it a try again now that the depression and anxiety have lifted enough so you can have a fair chance at getting something from it. Look for things to do that you missed out on while depressed and just did not have the energy or desire to do to try to find some things that have meaning for you again and to find some happy and reason to live. If all else fails go to the pet store or animal shelter and play with puppies and kittens :) - but seriously - just try to find something that will add the happiness to replace where the depression and anxiety were. If those things dont work at all for you then you need to get Dr to tweak dosages of meds maybe.
     
  5. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    I was recently sort of in the same situation. I suffer with bipolar disorder, and the highs and the lows had got to a point where they were completely unbearable. I finally got my diagnosis and got on some new meds, which helped me tremendously as at the time I was going through a severe anxiety driven depression when I couldn't do anything at all because I was shaking so much all the time, which obviously had a massive impact on my life. The anxiety lessened and in conjunction with the meds I was doing therapy and the combination seemed to help lift the depression an awful lot. But for my life to drastically change I had to make sure I put everything I had learned into action otherwise I knew things would not change much and I'd probably end up falling back into yet another depression or mania. I also made some small changes to my life, like going swimming every so often and making sure I walk at least 3 times a week. I am now 3 months stable and I feel an awful lot better for it.
     
  6. Auerbach

    Auerbach Well-Known Member

    Thanks NY. I love the analogy you made, it made a lot of sense, I appreciate it.


     
  7. Auerbach

    Auerbach Well-Known Member

    Well, I'm glad to hear things worked out for the best with you and your treatment.

     
Thread Status:
Not open for further replies.